Alert archive / New Jersey / Small Craft Advisories in 2019
Small Craft Advisory 41, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Apr 4, 2019, 3:58 PM EDT. It took effect at Apr 5, 2019, 6:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2019, 3:58 PM EDT (19:58 UTC)
- In effect from
- Apr 5, 2019, 6:00 AM EDT
- Expired
- Apr 5, 2019, 10:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
850 WHUS71 KPHI 041958 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 358 PM EDT Thu Apr 4 2019 ANZ450>455-051000- /O.NEW.KPHI.SC.Y.0041.190405T1000Z-190405T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 358 PM EDT Thu Apr 4 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 6:00 AM until 6:00 PM Friday. * WINDS AND SEAS...East winds 15 to 20 knots with gusts up to 25 knots on Friday. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ ANZ430-431-051000- /O.NEW.KPHI.SC.Y.0041.190405T1000Z-190405T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 358 PM EDT Thu Apr 4 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT FRIDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect from 6:00 AM until 6:00 PM Friday. * WINDS AND SEAS...East winds 10 to 20 knots with gusts up to 25 knots on Friday. Seas 2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ Iovino
4 follow-up statements
738 WHUS71 KPHI 050756 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 356 AM EDT Fri Apr 5 2019 ANZ450>455-052100- /O.CON.KPHI.SC.Y.0041.190405T1000Z-190405T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 356 AM EDT Fri Apr 5 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...East winds 15 to 20 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ ANZ430-431-052100- /O.CON.KPHI.SC.Y.0041.190405T1000Z-190405T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 356 AM EDT Fri Apr 5 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...East winds 15 to 20 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$
082 WHUS71 KPHI 051934 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 334 PM EDT Fri Apr 5 2019 ANZ452>455-060200- /O.EXT.KPHI.SC.Y.0041.000000T0000Z-190406T0200Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 334 PM EDT Fri Apr 5 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS AND SEAS...East winds 10 to 20 knots with gusts up to 25 knots this evening. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ ANZ450-451-052200- /O.CON.KPHI.SC.Y.0041.000000T0000Z-190405T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 334 PM EDT Fri Apr 5 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...East winds 10 to 20 knots with gusts up to 25 knots into early evening. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ ANZ430-431-052200- /O.CON.KPHI.SC.Y.0041.000000T0000Z-190405T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 334 PM EDT Fri Apr 5 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS AND SEAS...East winds 10 to 20 knots with gusts up to 25 knots into early evening. Seas 2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$ Iovino
067 WHUS71 KPHI 052159 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 559 PM EDT Fri Apr 5 2019 ANZ450-451-052300- /O.EXP.KPHI.SC.Y.0041.000000T0000Z-190405T2200Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 559 PM EDT Fri Apr 5 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... Seas have dropped below five feet, therefore the Small Craft Advisory will be allowed to expire. $$ ANZ430-431-052300- /O.EXP.KPHI.SC.Y.0041.000000T0000Z-190405T2200Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 559 PM EDT Fri Apr 5 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... Seas have dropped below five feet, therefore the Small Craft Advisory will be allowed to expire. $$ ANZ452>455-060200- /O.CON.KPHI.SC.Y.0041.000000T0000Z-190406T0200Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 559 PM EDT Fri Apr 5 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS AND SEAS...Southeast winds 10 to 15 kt with gusts up to 20 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce wave conditions that are hazardous to small craft. Inexperienced mariners, especially those operating a small vessel, should avoid navigating in these conditions. && $$
498 WHUS71 KPHI 060153 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 953 PM EDT Fri Apr 5 2019 ANZ452>455-060300- /O.EXP.KPHI.SC.Y.0041.000000T0000Z-190406T0200Z/ Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 953 PM EDT Fri Apr 5 2019 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... Winds remain below advisory levels, and seas remain just below 5 feet. Conditions are expected to remain below advisory levels through the remainder of the night. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 9:35 AM EDT, 6 hours 23 minutes earlier.
Area forecast discussion, Apr 4, 9:35 AM EDT, 6 hours 23 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 935 AM EDT Thu Apr 4 2019 .SYNOPSIS... High pressure will progress through the Northeast today and tonight. A weak system will move through the eastern U.S. Friday and Friday night, followed by another surface high building into the area for the weekend. A stronger storm system will likely affect the region early next week. && .NEAR TERM /THROUGH TONIGHT/... High pressure will drift from the Great Lakes into the northeastern states. Overall, conditions will remain dry across the forecast area although skies will become cloudier through the day. Southwest to west winds will generally be around 10 mph through the day gusts around 20 mph this afternoon. With a southwest to west wind blowing across the region we should remain warm with highs reaching into the upper 50s to lower 60s. Cooler temps can be expected across the southern Poconos, higher elevations of northwest New Jersey and along the immediate coast where highs will range from the upper 40s to mid 50s. The high to our north moves off to the east tonight as a shortwave trough starts to approach the region from the west. For the most part, tonight will remain dry across the region. Skies will continue to become overcast in advance of the approaching wave. With such dry low levels, it may take a bit for the column to moisten up enough for rain to start falling so don't anticipate that much, if any, precip will fall until after midnight and even then it looks like it will largely hold off until we get closer to daybreak. Western portions of the forecast area may see a few light showers by early morning with coverage expanding eastward. Should precipitation make it into the higher elevations, we could see some wintry mix develop. While confidence is lower due to the timing of the onset of precipitation, the model soundings do show that some light freezing rain and/or snow are possible as we head into Friday morning. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Main challenge for this period is the precipitation expected Friday and Friday night, including potential for a wintry mix in the Poconos and far northwest New Jersey during the day. Models have trended somewhat weaker with the perturbation moving from the Ohio Valley/Midwest to the East Coast Thursday night through Friday night, and are also beginning to converge. For example, the CMC has trended slower and a little wetter during the past 24 hours of simulations, whereas the ECMWF has trended a little bit drier (as has the NAM). The GFS has a rather disorganized, nebulous look to the perturbation and the attendant synoptic/subsynoptic features as the system progresses through the region Friday (not totally dissimilar to the CMC yesterday), but appears to be on the weakest fringe of the guidance now. It continues to maintain the quickest onset of precipitation, but it has slowed during the past four cycles. Unfortunately, rather substantial systematic biases remain regarding the low-level thermodynamic environment, with the GFS/ECMWF on the warm side and the NAM on the cold side. The overall trend is colder, which is not surprising given the east/northeast near- surface flow expected in advance of the perturbation. No reason to doubt this trend, and have lowered temperatures even more for Friday as a result. This, of course, has implications on precipitation type and longevity of wintry precipitation in the far northern CWA. The NAM/NAM Nest BUFKIT soundings continue to suggest a prolonged period of mostly freezing rain in the higher elevations of the Poconos and far northwest New Jersey. This is certainly plausible, as NAM-based guidance tends to do relatively well in these regimes. Nevertheless, I suspect that any impacts would be minimal given unfavorable timing (mostly a daytime event) and uncertainty regarding precipitation onset. Should the NAM-based guidance be believed, precipitation may not even begin until mid-morning to early afternoon. Should this be the case, what little diurnal warming may occur may be sufficient to mitigate impacts of surface freezing of precipitation. The consensus of precipitation onset is late tonight, however, so I think a period of freezing rain in the highest elevations of the Poconos and northwest New Jersey is probable. Think the greatest threat of this is in the morning, where the overlap between highest PoPs and lowest temperatures is strongest. However, should the NAM- based guidance be more accurate, there may be some lingering freezing rain into the afternoon in these areas. Meanwhile, light to moderate rain is expected for the rest of the area Friday and Friday night, with models generally suggesting QPF from a quarter to a half inch (locally higher) across the area. Given the cooling effects of clouds/precipitation and ageostrophic acceleration of low-level flow owing to orographic effects, expect a chilly day across the area, likely below 40 in the Poconos and below 50 north of I-76. Warm advection in advance of the perturbation will continue overnight, with all rain expected everywhere by event's end. Temperatures should be rather steady Friday night and may even warm gradually. The area should mostly dry out on Saturday as high pressure builds into the Northeast in the wake of the system. However, models are beginning to show weak surface low development off the central/southern Mid-Atlantic coast Friday night and Saturday, with little movement during this period. Any perturbations in the upstream flow may interact with lift generated by the surface low to keep some light rain/showers going into Saturday morning, especially in the southern portions of the CWA. Have increased PoPs Saturday to mentionable in much of the area, particularly southeast of a Dover to Asbury Park line. With midlevel ridging moving in this weekend and less precipitation around, Saturday should be much warmer. Used a consensus statistical blend, resulting in highs in the 50s and 60s across the area. However, given the proximity of the weak low off the coast, confidence is only average at this point. The region should be dry by Saturday night with a surface ridge moving through. Expect lows to be slightly above seasonal averages. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... The medium-range period continues to feature large model discrepancies and run-to-run variability. The main concern is the effects of a wet system moving through the area early next week. A trough will be in the central U.S. on Sunday morning, though its exact nature is unclear, as the GFS looks quite amplified owing to phasing of northern- and southern-stream perturbations. As a result, the GFS zips the phased system through the Northeast on Monday, with showers (possible storms) mostly done by late Monday night. However, it also maintains a strong northern-stream system through the duration of its track across the U.S., so QPF of 1+ inch(es) is fairly widespread in eastern PA and NJ. The ECMWF keeps the perturbations less in phase initially; however, this phasing begins in earnest early next week. As a result, it has a noticeably wetter solution for Monday night and Tuesday as the attendant front moves through, slowing as downstream ridge amplification occurs rapidly. The main time frame of concern would be Monday night into Tuesday, as isentropic lift aided by a synoptically-induced low-level jet is positioned favorably in the right-entrance region of a departing upper-level jet streak. The CMC, meanwhile, looks like an outlier during this entire period (including with ensembles) and was disregarded. The end result is a pretty wet forecast for Monday and Tuesday, but uncertainty regarding exactly when. The GFS has more favorable timing from a convective standpoint, but the ECMWF has a much more favorable synoptic environment for heavy rain. Either way, expect this period to be unsettled, with high PoPs and slight chances of thunder mentioned. Temperatures should be warm downstream of the system, though may be dampened somewhat by widespread clouds/precipitation. Generally kept things close to a consensus/continuity blend. Should see a drying trend by midweek, though an upstream northwest- flow perturbation may bring some showers to the area Tuesday night and Wednesday. PoPs continue through this time, with a cooling trend in the wake of the early-week system. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of today...VFR conditions expected. Increasing high and mid level clouds through the day. Light winds this morning will become southwest to west around 10 knots. Some gusts around 20 knots possible this afternoon. Tonight..VFR conditions expected. Ceilings will gradually lower but remain above 4000ft through the night. Winds will become light and variable overnight veering to the east toward morning. Rain showers are expected to start arriving after 9Z, first at RDG and then nearing KPHL closer to 12Z. Outlook... Friday and Friday night...Periods of sub-VFR probable with a chance of rain. East winds 5 to 15 kts (stronger near the coast) on Friday changing to south and then west Friday night. Moderate confidence. Saturday...Mainly VFR with northwest winds 5 to 15 kts. Moderate confidence. Saturday night and Sunday...Mainly VFR with light north winds Saturday night becoming easterly or southeasterly on Sunday. Increasing cloudiness on Sunday. Moderate confidence. Sunday night and Monday...Periods of sub-VFR possible with increasing chances for showers/storms, especially on Monday. Southeast or south winds 5 to 15 kts, possibly stronger near the coast. Low confidence. && .MARINE... Fairly quiet conditions are expected on the area waters through this evening. Seas will be around 2 to 3 feet on the ocean and 1 to 2 feet in the Delaware Bay. Winds will be out of the southwest today around 10 to 15 knots with gusts around 20 knots, becoming more northeasterly tonight. The northeasterly wind surge tonight may allow for some wind gusts near 25 knots to occur over the ocean waters as we head into early Friday morning. Outlook... Friday through Sunday...Sub-advisory winds/seas expected. A chance of rain and visibility restrictions Friday into Saturday morning. Sunday night and Monday...Increasing chances of showers/storms, especially Monday, with southeast winds increasing and seas building. Cannot rule out advisory conditions by late Monday, though confidence is low. && .FIRE WEATHER... Conditions will again be quite dry today across the forecast area. However, winds will not be as robust as they were on Wednesday. Gusts around 20 mph are possible this afternoon, especially in northern and central New Jersey. We will issue a Special Weather Statement for those areas to highlight an enhanced risk of wildfire spread even though they will not quite meet the criteria for a Red Flag Warning. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...CMS Near Term...Iovino/Meola Short Term...CMS Long Term...CMS Aviation...CMS/Meola Marine...CMS/Meola Fire Weather...Meola/Iovino
Hazardous weather outlook, Apr 4, 3:51 AM EDT, 12 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 351 AM EDT Thu Apr 4 2019 NJZ001-PAZ054-055-050800- Sussex-Carbon-Monroe- 351 AM EDT Thu Apr 4 2019 This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...Today and tonight. A brief wintry mix or a period of freezing rain may develop late tonight in the higher elevations. Slippery travel is possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A period of freezing rain may occur on Friday morning, especially in the higher elevations. Slippery travel is possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ060>062-070- 071-101>106-050800- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Berks-Lehigh-Northampton-Delaware- Philadelphia-Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 351 AM EDT Thu Apr 4 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-050800- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 351 AM EDT Thu Apr 4 2019 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. CMS
Nearby
Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.